It is currently Sun Aug 20, 2017 4:11 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Jan 03, 2012 7:31 pm 
Offline
New Poster
New Poster

Joined: Tue Jan 03, 2012 6:47 pm
Posts: 2
I am new to suboxone, after spending 5 years abusing pain meds for chronic pain. I am an addict. I'm sure I'm not the first person to have done this, so I'm hoping to get advice on how to fix my mistake.

I am prescribed 3 8mg films each day. Being the addict I am, I have taken way too much, probably chasing that old habit. I'd like to know how to get back on track. I've used approx one third of my monthly supply in 3 days. If I cut back to 1 or 2 a day, will I find myself in withdrawal? What side effects can I expect to experience by starting off so high and then rapidly cutting back? I feel like such a failure!

Thank you for any help you can provide!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jan 03, 2012 8:11 pm 
I don't think you should have too much w/d cutting back to "one a day" (is one 8 mg??)

I don't know how many you have left..but I suggest you cut back as much as you need to to not run out before your next fill date. Same deal as with the pain meds..though I can't understand how you find abusing Sub to be "worth it" or recreational in any way.

So yeah, cut back as low as you need so you don't run out till your next fill.


Top
  
 
 Post subject:
PostPosted: Tue Jan 03, 2012 11:19 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
I have been in that spot before, too.... the first month i was on suboxone, I took too much. and I didnt care that I ran out. but I have an understanding doctor, and Ive never lied to him.....

anyway, like Ironic said, cut back to 1 or 1 and a half a day,,,, whatever you need to do , to make it to your refill.

You will figure out sooner or later, that taking more than your dose, doesnt 'pay off' in any way.

at least it never has for me.....and I think its just the old compulsive behavior of

'maybe if I take ONE more, I'll feel EVEN better"

being an addict means,,,you cant control it....but you'll learn to by working on your recovery, and figuring out that no, it wont do a damn thing but make you run completely out before your refill.

you'll probably feel just the same the rest of the month by portioning out what you have left.

Good luck, dont beat urself up too bad.....
you'll figure it out :wink:

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jan 03, 2012 11:41 pm 
Offline
New Poster
New Poster

Joined: Tue Jan 03, 2012 6:47 pm
Posts: 2
Thank you both so much for your responses. I do think it's a matter of "maybe one more will make me feel better." just like I did with the pain meds. I know that a lot of my recovery process involves dealing with my behavior and overcoming bad habits (pun intended), like taking more than the prescribed amount. I'm attending 12 step meetings, which do help.

I definitely have enough left to cut down to 1 a day & make it to my fill date. I also see my doctor next Thursday and will be honest with her. I felt a very good rapport with her during my induction week and don't think she'll penalize me for my behavior, as long as I am honest with her. I probably shouldn't have started sub right before my first Christmas since my mother's death. On the other hand, I also knew I was out of control & at risk of ODing for the same reason. I don't want to die. I have a lot to live for.

Could someone please explain the "less is more" principle to me?

Thanks again for your answers and support!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 04, 2012 1:30 am 
WantMySanityBack wrote:
Thank you both so much for your responses. I do think it's a matter of "maybe one more will make me feel better." just like I did with the pain meds. I know that a lot of my recovery process involves dealing with my behavior and overcoming bad habits (pun intended), like taking more than the prescribed amount. I'm attending 12 step meetings, which do help.

I definitely have enough left to cut down to 1 a day & make it to my fill date. I also see my doctor next Thursday and will be honest with her. I felt a very good rapport with her during my induction week and don't think she'll penalize me for my behavior, as long as I am honest with her. I probably shouldn't have started sub right before my first Christmas since my mother's death. On the other hand, I also knew I was out of control & at risk of ODing for the same reason. I don't want to die. I have a lot to live for.

Could someone please explain the "less is more" principle to me?

Thanks again for your answers and support!


I am personally a believer of "less is more." I never ever needed more than 8 mg even during initial detox (many people with much worse habits than I had swore by less) and as a maintenance dose, I felt the best around 2mg/day. I felt less depressed and had less yicky side effects than I did at 8mg/day, and no worse cravings. However, if you need to utilize the blockade effect of Suboxone, id use the lowest completely effective blockade dose, which for many is ~4mg (some more, some like me, less).

There are many good reasons to keep your dose low. These include $$ and your tolerance. If you ever need painkillers for a legit surgery or something, and you take 16 mg/day, there is no opiate they are going to be able to give you. It would take a week to feel relief from percocet and you would need a massive dose (that many docs would deny) for example. 1 mg buprenorphine = ~60 mg morphine, and not everyone knows (or cares to remember) this.

I hope this post finds you well and that you haven't taken any extra Sub since your first post.


Top
  
 
 Post subject:
PostPosted: Wed Jan 04, 2012 2:31 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
"less is more" principal

I think refers to the cieling effect, becuase I dont really feel anything after a certain amt. I mean I feel the same. Its a lil hard to explain.

But with me,,,,,,
when I started sub,,, my body was used to 150-180 mg of methadone and around 250mg of oxy (or equivilent amt of diluad) every day and I didnt feel relief until 24mg of suboxone.

my doctor is fine with my dose. I dont always take 24, alot of the time I feel exactly the same taking 16.
theres a whole bunch of opinions on what a high dose is.

Im using suboxone as pain control also, so that may be part of it. and I still have to take 800mg of motrin as soon as I wake up in the morning.

Anyway, depending at what I do at work on a particular day.....Lets say Im up and down the 8 story building (we have to use the stairs) Im replacing countertops at for example, I take 24mg. if I have an 'easy' day at the shop, I take 12-16mg.

Do whatever works for you, becuase we are all different.

And Ive found being honest with my doctor has definitely worked in my favor. Once walgreens shorted me on 6 strips out of a ten day supply, this was about 6 wks into my sub treatment,, he didnt doubt me at all, or if he did, he didnt show it, becuase when I had taken too many, I told him.

the only time I was scared to tell the truth was at my first appointment, when I had to write down what my usual 'dosage for the day' was,,,,, scared ME even, and I wasnt sure how this 'doctor' was gonna react..........lol

hope that helps

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
PostPosted: Fri Feb 03, 2012 10:59 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 03, 2012 10:40 pm
Posts: 9
Well I was taking 20 pills of 10/325 norcos a day for years. I quit cold turkey, went 4 days of horrible WDs and started on suboxone. I felt so high the first day, like a norco high but never felt that again. I take 8mg (one strip) a day. I also tried taking 2 or 3 strips at a time but it didn't really make me feel any better/higher/etc… so I stopped. I'm down to 1 8mg or 1/2 4mg strips a day.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group